Thunderstorm Wind, Early
- When
- June 1, 4:14 PM EST
- Where
- Early County, 0.75 mi NNW of Rowena
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.390, -84.713
Trres were blown down on SR-45 north of Damascus.
An isolated, brief severe storm developed in Early county with trees blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
An isolated, brief severe storm developed in Early county with trees blown down.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 1, 2:12 PM EST, 2 hours 2 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 312 PM EDT Thu Jun 1 2017 .NEAR TERM [Through Tonight]... Afternoon convection should linger til 7-9pm ET before dissipating. Lack of any significant forcing suggests that there should be little if any storm development over land during the overnight hours. However, model guidance is in very good agreement that showers and storms should develop after 1 am ET or so over the offshore waters of Panama City. A few of these storms could near the Panhandle coast around sunrise on Friday. With extensive cloudiness over the area tonight, do not anticipate any fog development. Temperatures will continue to be on the warm side, in the lower 70s. .SHORT TERM [Friday Through Saturday Night]... In the upper levels slight ridging will be in place. At the surface a weak pressure gradient will be in place. Rain chances will be high throughout this timeframe due to the abundance of low level moisture advecting in from the Gulf. POPs will be highest in the afternoon and evening hours (50 t 60 percent for most of the region). In the overnight hours POPs will be 20 to 40 percent with the highest POPs near the coast. Skies will be mostly cloudy. Highs will be in the mid to upper 80s. Lows will be near 70. .LONG TERM [Sunday Through Thursday]... In the upper levels flow will be near zonal until a deep trough digs into the region on Monday. At the surface a weak pressure gradient will be in place, but a cold front somehow manages to move through the region on Tuesday night. Dry air will move in behind the cold front. POPs will be 50 to 60 percent on Sunday, Monday and Tuesday. POPs will be 30 to 40 percent during the overnight hours on Sunday night, Monday night and Tuesday night. Temps will be cooler than average due to increased cloud cover and the frontal passage. Highs will be in the mid to upper 80s. && .AVIATION [Through 18Z Friday]... VFR conditions are expected to prevail through the period. Showers and thunderstorms are developing across Srn AL and Swrn GA and it is expected that these will affect the ABY/DHN terminals between 19z and 23z. Thereafter, thunderstorms should dissipate with mainly mid and higher level clouds in place over the region. Thus, no fog restrictions are anticipated overnight or Friday morning. && .MARINE... Winds and seas will be light through this weekend. A wet pattern will be in place until mid next week. Thunderstorms can cause locally higher winds and seas. && .FIRE WEATHER... Relative humidity levels will remain well above critical thresholds, with rain in the forecast over the next several days. The only factor of note will be the low dispersion indices expected over the next couple of days. && .HYDROLOGY... Local rivers remain steady at this time. A wet pattern will be in place until a cold front moves through on Tuesday night. Forecast rain totals through the next seven days are 2.5 to 4 inches in the Florida Counties, 2 to 3 inches in the Southeast Alabama Counties and 1.5 to 2.5 inches in the Southwest Georgia Counties. River flooding is not expected. Some flooding of roadways can't be ruled out over the next few days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 86 71 86 70 / 20 50 30 60 30 Panama City 71 81 73 82 74 / 30 50 40 60 30 Dothan 69 86 70 87 70 / 30 50 30 50 30 Albany 69 87 71 89 71 / 30 40 20 50 30 Valdosta 70 86 70 87 69 / 20 60 30 60 30 Cross City 70 86 70 85 69 / 20 50 40 60 40 Apalachicola 74 84 73 83 72 / 30 50 40 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Godsey SHORT TERM...McDermott LONG TERM...McDermott AVIATION...Godsey MARINE...McDermott FIRE WEATHER...Harrigan HYDROLOGY...McDermott
Special Weather Statement National Weather Service Tallahassee FL 455 PM EDT THU JUN 1 2017 GAZ123-142-012130- Calhoun GA-Early GA- 455 PM EDT THU JUN 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 530 PM EDT... At 454 PM EDT, National Weather Service doppler radar indicated a strong thunderstorm near Blakely, moving northeast at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Arlington, Colomokee and Early Co A/p. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3133 8485 3143 8492 3151 8481 3139 8469 TIME...MOT...LOC 2054Z 244DEG 10KT 3140 8483 38-GODSEY
The Ft Rucker radar (KEOX), 71 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trres were blown down on SR-45 north of Damascus.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2017Every state in 2017This day in weather historyWarnings in Georgia, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 701341.